Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 157, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 25, 2015, 9:13 AM CDT for Mitchell County, Scurry County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2015, 9:13 AM CDT (14:13 UTC)
- Expired
- May 25, 2015, 9:53 AM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mitchell County, TX, Scurry County, TX
The radar
The San Angelo radar (KSJT), 133 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:15 AM CDT | TSTM WND DMG | Loraine, TX | ROOFS BLOWN OFF 2 HOMES AND A BARN IN LORAINE. |
| May 25, 9:15 AM CDT | TSTM WND DMG | Loraine, TX | STRAIGHT LINE WINDS BLEW THE ROOFS OFF 2 HOMES AND A BARN IN LORAINE BETWEEN 905 AND 915 AM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 6:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1890 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
857
WUUS54 KMAF 251413
SVRMAF
TXC335-415-251515-
/O.NEW.KMAF.SV.W.0157.150525T1413Z-150525T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
913 AM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MITCHELL COUNTY IN WEST TEXAS...
SCURRY COUNTY IN WEST TEXAS...
* UNTIL 1015 AM CDT
* AT 911 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HUDD TO 7 MILES WEST OF SILVER...AND MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INADALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3209 10116 3297 10114 3297 10066 3287 10065
3209 10066
TIME...MOT...LOC 1413Z 294DEG 32KT 3291 10061 3209 10078
HAIL...<.75IN
WIND...60MPH
$$
STROBIN2 follow-up statements
542
WWUS54 KMAF 251434
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
934 AM CDT MON MAY 25 2015
TXC335-415-251515-
/O.CON.KMAF.SV.W.0157.000000T0000Z-150525T1515Z/
MITCHELL TX-SCURRY TX-
934 AM CDT MON MAY 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCURRY AND
MITCHELL COUNTIES UNTIL 1015 AM CDT...
AT 928 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROTAN TO SILVER...AND MOVING SOUTHEAST AT 35 MPH. A
ROOF WAS BLOWN OFF A HOUSE FROM STRAIGHT LINE WINDS IN LORAINE
BETWEEN 9:05 AM TO 9:15 AM.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...LORAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3209 10116 3297 10114 3297 10066 3287 10065
3209 10066
TIME...MOT...LOC 1432Z 294DEG 32KT 3284 10043 3202 10060
HAIL...<.75IN
WIND...70MPH
$$
STROBIN304
WWUS54 KMAF 251453
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
953 AM CDT MON MAY 25 2015
TXC335-415-251503-
/O.CAN.KMAF.SV.W.0157.000000T0000Z-150525T1515Z/
MITCHELL TX-SCURRY TX-
953 AM CDT MON MAY 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SCURRY AND MITCHELL COUNTIES
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 3209 10116 3297 10114 3297 10066 3287 10065
3209 10066
TIME...MOT...LOC 1453Z 294DEG 32KT 3276 10023 3194 10040
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:48 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 25, 6:48 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 648 AM CDT Mon May 25 2015 .UPDATE... Update to include Severe Thunderstorm Watch number 209. && .DISCUSSION... Thunderstorms have blossomed over the Permian Basin this morning. Due to a compact, but strong shortwave trough moving over the area, decent elevated instability and steep mid level lapse rates, some of the storms are producing large hail. Think storms will move rapidly off to the northeast. && .PREV DISCUSSION... /ISSUED 441 AM CDT Mon May 25 2015/ DISCUSSION...As of 4:30 AM CDT Monday...Complicated forecast for this morning into the early aftn. Water vapor imagery is indc a potent shortwave in Northern Chihuahua rounding the base of the trough in the southern Rockies. IR imagery is indc a baroclinic leaf structure with rapidly cooling cloud tops in Southwest TX. Convection has developed in the Plains north and east of the Davis Mtns and in the Western and Southern Permian Basin. While initially having a hard time getting going has now started to intensify. Even though there is decent low level CIN...latest Mesoscale Analysis is indc good MLCAPE and very steep mid level lapse rates of 8C/KM. KMAF VAD Profile is indc a 40+ kt low level southerly jet as well. The HRRR has been very consistent in developing strong convection and moving it into the Permian Basin and the Low Rolling Plains this morning. The HRRR is indc very impressive rain rates along with training cells. SPC has the Permian Basin and Low Rolling Plains in a slight risk with the main severe threat large hail. This will continue to be monitored thru the morning hours. After passage of the shortwave low amplitude ridging will move over the Southern Plains. This will bring dry weather tonight thru Tuesday night. With H85 temps increasing along with downslope low level winds temps should reach into the 90s across the Plains with 80s in the mtns. Yet another mid/upper low...currently near 28/143...will open into a trough and will move in the subtropical jet to near northern Baja by Wed morning. This will turn the mid/upper flow to southwest and will allow low level moisture to stream into the CWA from the Gulf of Mexico. Impulses moving in the flow aloft... combined with the low level moist flow out of the Gulf of Mexico will bring at least a chance of convection across most of the CWA from Wednesday right thru next weekend as our wet pattern continues. Strobin && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 84 59 90 63 / 30 0 0 10 BIG SPRING TX 86 63 91 68 / 40 10 0 10 CARLSBAD NM 86 53 91 57 / 10 0 0 10 DRYDEN TX 93 63 93 71 / 20 10 10 10 FORT STOCKTON TX 87 60 93 66 / 20 0 0 10 GUADALUPE PASS TX 76 57 82 60 / 0 0 0 0 HOBBS NM 82 55 88 60 / 10 10 0 10 MARFA TX 78 43 85 52 / 10 0 0 0 MIDLAND INTL AIRPORT TX 86 59 92 66 / 30 10 0 10 ODESSA TX 86 61 92 66 / 30 10 0 10 WINK TX 87 57 95 65 / 20 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, May 25, 3:38 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 338 AM CDT MON MAY 25 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 338 AM CDT MON MAY 25 2015 /238 AM MDT MON MAY 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS...MAINLY DURING THE MORNING AND EARLY AFTERNOON. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH NEXT WEEKEND FOR MUCH OF THE AREA...WITH THE BEST CHANCES THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 25, 7:46 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 746 AM CDT MON MAY 25 2015 TXZ045>048-050>053-061>063-068>070-251600- GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER... ANDREWS...STANTON...BIG SPRING...COLORADO CITY...ODESSA... MIDLAND...GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE 746 AM CDT MON MAY 25 2015 ...FUNNEL CLOUDS POSSIBLE ACROSS WEST TEXAS THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS RECEIVED REPORTS OF FUNNEL CLOUDS OBSERVED ACROSS THE PERMIAN BASIN THIS MORNING. ON OCCASION...THESE FUNNEL CLOUDS MAY BRIEFLY REACH THE GROUND AND BECOME A WEAK TORNADO. IF A FUNNEL CLOUD IS OBSERVED...DO NOT PANIC BUT BE PREPARED TO TAKE SHELTER IN A STURDY BUILDING AS A PRECAUTION. THESE FUNNEL CLOUDS WILL BE SHORT LIVED BUT COULD BE CAPABLE OF PRODUCING MINOR DAMAGE AND FLYING DEBRIS IF THEY TOUCH THE GROUND. THESE FUNNEL CLOUDS ARE TYPICALLY BRIEF IN NATURE AND ARE EXTREMELY DIFFICULT TO DETECT ON RADAR. CONDITIONS WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS THROUGH MOST OF THIS MORNING.
Local storm report, May 25, 8:02 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
802 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HAIL 1 E MIDLAND INTERNATION 31.94N 102.17W
05/25/2015 M1.00 INCH MIDLAND TX NWS EMPLOYEE
&&
JPLocal storm report, May 25, 8:03 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
803 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL 5 N MIDLAND INTERNATION 32.02N 102.19W
05/25/2015 E1.00 INCH MIDLAND TX TRAINED SPOTTER
&&
CMRLocal storm report, May 25, 8:14 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
814 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM HAIL 7 NW MIDLAND 32.07N 102.16W
05/25/2015 E1.00 INCH MIDLAND TX NWS EMPLOYEE
&&
CMRLocal storm report, May 25, 8:38 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
838 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND GST 4 NW SNYDER 32.75N 100.96W
05/25/2015 E60 MPH SCURRY TX TRAINED SPOTTER
&&
JPLocal storm report, May 25, 9:03 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
903 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM FLASH FLOOD BIG SPRING 32.25N 101.48W
05/25/2015 HOWARD TX AMATEUR RADIO
INTERSECTION OF MESA AND PARKWAY FLOODED WITH AN
ESTIMATED 3 FEET OF WATER
&&
JPThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:03 AM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| May 25, 5:28 AM CDT | Special Weather Statement | MAF | Midland | 47 min |
| May 25, 5:48 AM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Ector, Gaines, Martin, Midland | 3 hr |
| May 25, 5:50 AM CDT | Special Weather Statement | MAF | Andrews | 55 min |
| May 25, 6:00 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 45 min |
| May 25, 6:22 AM CDT | Severe Thunderstorm Warning | MAF | Dawson, Howard, Martin, Midland | 38 min |
| May 25, 6:32 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 58 min |
| May 25, 6:43 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Martin, Mitchell, Scurry | 47 min |
| May 25, 6:53 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Howard, Martin, Mitchell, Scurry | 3 hr |
| May 25, 7:03 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin | 57 min |
| May 25, 7:22 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 53 min |
| May 25, 7:28 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 62 min |
| May 25, 7:40 AM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 3 hr |
| May 25, 7:54 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Glasscock, Martin, Midland | 51 min |
| May 25, 8:06 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 54 min |
| May 25, 8:07 AM CDT | Areal Flood Advisory | MAF | Glasscock, Martin, Midland | 3 hr |
| May 25, 8:08 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 67 min |
| May 25, 8:25 AM CDT | Flash Flood Warning | MAF | Martin, Midland | 3 hr |
| May 25, 8:27 AM CDT | Flash Flood Warning | MAF | Borden, Dawson, Howard, Mitchell, Scurry | 3 hr |
| May 25, 8:53 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 37 min |
| May 25, 8:56 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell, Reagan | 64 min |
| May 25, 9:27 AM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.